Jump to content

Recommended Posts

Viv57

I am on Fetzima80 mg, Geodon 160 mg, Depacote 1000mg, Desaryl 600 mugs Klonapin4mg, Neurontin 1000 mg, Clonadine 25 mg, Percocet2 tabs/day and Tinzanadine 3 tabs/day plus meds forthyroid and Rheumatoid Arthritis. I feel like the meds are a major food group and I'm sick of taking so many meds I have been on this regiment for10 years.

I need help on Howard whatto taper off first?

Share this post


Link to post
Viv57

I have been on Trazadone at 600mg 4 tablets at night to sleep for 10 years. I have recently reduced it to 300 mg with anxiety as a result. But the anxiety so far after a week has been manageable.

Share this post


Link to post
Viv57

Today April 11 th 2017 I started my taper offGeodon a hyperglycemic antipsychotic med prescribed for Bipolar Disorder. I am On a Keto Diet, high fat low carb. This is 80% fat, 15% protein and 5% carbs per day. This is supposed to be healthier on the brain. I took one of the time released capsules, opened it and poured the small end of the capsule in the garbage. I closed the cap and took it with my other meds as usual. 6 hours later I am fine. I plan to do the same with my nightly dose and hold for 2 weeks and reduce again until they are empty.

Thoughts? Comments?

Share this post


Link to post
Madeleine

Welcome to the forum. Check out the tapering sections on this site . You will find a lot of guidance there.

Share this post


Link to post
Viv57

How do I find messages?

Share this post


Link to post
mammaP

Hi Viv, welcome to SA.  You are taking a lot of drugs and we also need to know the other drugs you are taking for thyroid and RA. Please don't reduce anything else until we have looked closely at your list. The reductions that you have made already are much higher than we would recommend and could make you feel unwell with withdrawal. 

 

Could you fill out your signature for us? We ask all our members to do this, it helps us to see your drug history at a glance when it appears at the bottom of each post. We need the drugs you are taking and when you started taking them. As there are a lot of them just the drug and start date if possible. Also any that you might have stopped recently.  This is a shocking cocktail and will need very careful tapering.  You can find details how to do your sifgnature here, it includes how to do this on a phone or tablet. 

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

I am so glad that you found us, together we will try and reduce your drug load safely when we have  the information. 

Share this post


Link to post
Petunia

Welcome Viv,

I'm glad you found this site and posted an introduction. You are on a lot of medications with possible interactions, so its good you are considering reducing some of them. How are you feeling at the moment?

 

As MammaP wrote, you need to slow down and learn how to taper safely, because stopping them too fast, or in the wrong order could cause worse problems in the long run, and could lead to even more drugs being prescribed.

 

A slow taper will not only minimize withdrawal symptoms, it will give you the best possible chance at successfully coming of the drugs without having to go back on them.

 

When we have a clear picture of your drug history and current regime, we will be able to suggest where to go from here.

 

But for now, here are a few links with some basic information about safe tapering to get you started:

 

Taking multiple psych drugs? Which drug to taper first?

Why taper by 10% of my dosage?

Important topics in the Tapering forum and FAQ

 

 

How do I find messages?

 

Click on the little envelope in the top right hand corner.

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

When we have a few more details, we will be in a better position to offer support and suggestions.

 

Petunia.

Share this post


Link to post
Viv57

Petunia,

I chose Geodon out of my cocktail because I've been on it for a long time as in years and most especially because of its hyperglycemic properties which I didn't know about until I started checking my blood sugar, fasting in the 90's! It should be in the 70's according to the doc. So I do not want diabetes so this is the one to go first while I have a benzo to cushion the reduction.

I did dump the small end of the capsule yesterday and for 1/2 the day I felt fine The came anxiety, headache and general feeling of unease. I then took the whole evening dose and was restless all night. This morning I felt fine but dumped less from the capsule so that I won't have an evening like yesterday. I agree the 10% suggestion is best. I read how to make a liquid and be more precise I shall do that with both doses per day. I can deal with a little discomfort but not as severe that it effects my day to day functioning. I shall continue to keep you updated. Thank you for caring and your wise advice.

Share this post


Link to post
mammaP

You need to get the same dose consistently to avoid withdrawal symptoms. If the doses aren't consistent your nervous syatem will struggle to cope with the changes. Geodon is an anti psychotic and withdrawal can cause psychosis. Your doctors will believe it is your illess If you have any withdrawal and maybe prescribe yet another drug when you are already taking a terrible cocktail of drugs which interract with each other. 

I would make the reduction 10% and hold for a few weeks to stabilise, expecially after also reducing the trazodone recently. 

This is the interaction report.  Your doctors should be reported! 

 

https://www.drugs.com/interactions-check.php?drug_list=704-14317,918-484,2228-1479,3483-16273,2330-1540,703-357,1147-677,72-1135,2205-1453

Share this post


Link to post
Altostrata

Welcome, Viv.

 

Your reasoning for tapering Geodon is sound. Please do not change dosages of more than one drug at a time, this will confuse your situation considerably. I would not change your trazodone dosage again.

 

You'll probably also want to know your drug interactions. Please put ALL your drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.phpand copy and paste the results in this topic.

 

What is your daily drug schedule? Please keep daily notes on paper of odd symptoms from the drugs, when you take your drugs, and their dosages. This will be important to figuring out drug reactions and withdrawal symptoms.

Share this post


Link to post
mammaP

Did you start your taper Viv? How are you feeling?

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...